Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for chronic migraine

Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

default
Posted on Thu, 23 Mar 2017 in Headache and Migraines
Question: I've had chronic migraines for the last three years . I've been all types of medications . I'm allergic to Botox . The only relief I really get is to sleep it off with ibuprofen. I get more than 15 migraines a month . Two QME told me I'm pretty much permanent and stationary regarding migraines . To stay on ibuprofen since it's the only type of relief I get . Another neurologist from my retirement claim said I'm over medicated . That's the reason I have apt of migraines . I was in a car accident with concussion at work that's why I have migraines . I'm only on ibuprofen . He said I have rebound headaches . Aren't headaches and migraines different ? I'm not getting headaches I'm getting migraines . I also don't take ibuprofen daily it's as needed . Do you believe im getting rebound headaches ? Headaches don't come with migraine symptoms . I start vomiting , light sensitivity , memory loss . Do you believe ibuprofen is doing this to me ? I ve gotten off ibuprofen before and my migraines didn't go away
doctor
Answered by Dr. Neeraj Kumar 1 hour later
Brief Answer:
Follow advices as below

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
You are having chronic migraine. Sometimes overuse of pain killers leads to migraine with medication overuse headache.
The management of migraine is detailed below.
Precautions and prevention like timely breakfast and lunch, avoiding fasting, excessive tea, coffee or chocolates.
Avoiding any food triggers or bright sunlight.
Prophylaxis drugs like flunarizine, propranolol, topiramate, divalproate or amitriptyline can be used under Neurologist guidance.
The increase in dose is gradual.
Take minimal possible pain killers.
Hope you found the answer helpful
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Amitriptyline

doctor1 MD

how long does it take to develop left atrial abnormality?, which is what patient s initial evaluation EKG showed. do EKG, with other labwork, to determine any underlying medical issues. can it be caused by a low dose of elavil after only 1.5 weeks?, don t believe it to be the elavil but want to make sure secondary to its known cardiac side effects. patient also history of chronic pain and long history prescribed opiates for that pain, and long history of insomnia

doctor1 MD

I have had these meds added to the mix within the last year, Cipralex 20mg, Elavil 75mg, gabapentin 900mg TID. I have been having problems with my memory , concentration, eye sensitivity to light. My question is are can any of these meds be causing these problems?

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

keep feeling this random flutter in my chest . comes and goes, in ae a week and a half ago, thay said heartrate was high then 140bm, since then doctor gave me atenol 50 mg to slow it down a little, which has worked. then 3 days ago is started again, lasted before for and or so, then same, second day. today it has been on and off throughout the day.



I am curently take ranitidine for gord that i have, and been taking amitriptyline 25 mg at night for last for last 6 weeks, and allso Zopiclone 3.75 mg 2 at night, 13 weeks, doctor said that should reduce amount to 1 a night then gradualy stop taking them. wondering if the tablets an cause irregular hearbeats like i get, can feel it slow then feels like skips a beat and feel it flutter in my chest.



Thanks for any advice you give me.

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have a problem between L2-3 . disc is worn out. I stretch all the time , have a inversion table. I am a bit overweigh. I'm a metal fabricator and lift all the time. I were weigh belts all the time when working or doing anything at home to...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...